MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / SMART PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787CT96STSA0
Medical Device Problem Codes Fracture (1260); Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the name of the hospital where the event occurred, is still attempting to be obtained from the complaint reporter.The investigation is ongoing and upon its completion, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
Complaint called in by patient: " "had a port put in and then had it taken out, or tried, when they were taking it out it broke.They couldn't get it out and had to go to another surgeon, then thru (the) groin to try and get it out and it's still there.".
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The july 2019 angiodynamics vascular access complaint report was reviewed for the smartport product family and the failure mode "catheter difficult removal." no adverse trend was identified.Angiodynamics contacted the complaint reporter (the patient) for a follow-up conversation on her care and condition.She stated that the port was placed by dr.(b)(6) at (b)(6).She cannot remember date but stated that the port was in place at least a year for chemo treatment for cancer.The port was removed by dr.(b)(6), ( did not state which facility).They have tried 2 surgeries to get the catheter out; initial port explant and follow-up snare procedure.The catheter fragment is still in the patient as medical advice of further open surgery is not something she wants to do.Patient is doing fine post cancer treatment and port explant.Remainder of the device was not retained.The customer's complaint description of catheter tubing fractured/retained could not be confirmed given the nature of this event and the that the remainder of the device was not returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.The end user hospital attaches the catheter tubing and blue boot to the port during the implantation procedure.There were no reports of device malfunction during use of the port for chemo treatment (at least one year).The directions for use provided with the smart port contain guidance on device implantation, explantation, and care, as well as describing potential complications such as catheter fragmentation and pinch -off syndrome.(b)(4).

Brand Name
ANGIODYNAMICS / SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8568359
Report Number1317056-2019-00060
Device Sequence Number1537407
Product Code LJT
UDI-Device IdentifierH787CT96STSA0
UDI-PublicH787CT96STSA0
Combination Product (Y/N)N
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2017
Device Catalogue NumberH787CT96STSA0
Device Lot Number5078264
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR